MAUDE Adverse Event Report: PENUMBRA, INC. 3D REVASCULARIZATION DEVICE; CATHETER THROMBUS RETRIEVER

PENUMBRA, INC. 3D REVASCULARIZATION DEVICE; CATHETER THROMBUS RETRIEVER
Model Number PSR3D-A
Health Effect - Clinical Codes Death (1802); Occlusion (1984); Stenosis (2263); Respiratory Failure (2484)
Date of Event 07/23/2018
Type of Reportable Event Death
Event or Problem Description
Pt's ct showed occlusion of the right m1 segment of the middle cerebral artery and atherosclerotic 80% stenosis left ica origin.Neurosurgery interventionalist was consulted.Pt intubated for airway management, and taken to or for thrombectomy.Cerebral angiogram was completed, however thrombectomy was unsuccessful.Right femoral access, right cca and ica angios showed right m1 occlusion deployed, device failed with separation at wire junction.Unable to retrieve deployed stent with snare attempts.Stent remained in pt.Unsuccessful thrombectomy, no change in flow.Physician operator did not use any unusual force, slow removal until felt tension released and the wire came out without the attached stent.Physician notified and spoke directly with mfr rep following the event.On (b)(6) 2018 pt intubated.Developed increasing signs of respiratory failure, inability to handle secretions.On (b)(6) 2018: family made pt comfort care, dnr (b)(6) 2018 at 1:15 am.Pt expired.

Brand Name
3D REVASCULARIZATION DEVICE
Common Device Name
CATHETER THROMBUS RETRIEVER
Manufacturer (Section D)
PENUMBRA, INC.
alameda CA 94502
MDR Report Key7746406
Report NumberMW5078830
Device Sequence Number16574035
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public(01)00814548017853(17)200816(10)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model NumberPSR3D-A
Device Catalogue NumberPSR3D
Device Lot NumberF78719
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient Weight73